| Model Number |
H7493926020270 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/08/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion located in the moderately tortuous and non-calcified circumflex artery.A 2.75 x 20 synergy ii drug eluting stent was selected for use.However, upon introduction, the catheter broke at the monorail part, outside the patient's body.The device was removed from the guide wire and the procedure was completed with a different synergy stent.No patient complications were reported and the patient's status is good.
Additional Manufacturer Narrative
Device evaluated by mfr.: stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found a hypotube break 210 mm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted along the entire length of the catheter.This type of damages is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the shaft polymer extrusion found no issues along the midshaft or inner/outer polymer extrusion.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
Event or Problem Description